Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill

Chronic Diarrhea And Hiv

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Diarrhea

Some other products that are usually sold to treat constipation can also help with diarrhea. These products contain "soluble" fiber that adds bulk and absorbs water. This includes products like Metamucil, Citrucel, or other products that contain psyllium. 3. Alternative Therapies for Diarrhea: Acidophilus capsules (which contain helpful bacteria) can help restore normal digestion, especially when you are taking antibiotics. Some types of...
Ask the Experts

Unexplained Chronic Diarrhea - Start Treatment?

I developed diarrhea after a round of antibiotics for a pulled tooth in August. After this, I tested for HIV and found out I was positive - 405 Tcount and 2,900 VL. The diarrhea has continued now for three and a half months. My doctor has...
Eric Daar, M.D.

Response from Eric Daar, M.D.

UCLA School of Medicine
Thank you for your post.There certainly are HIV-infected individuals who suffer from chronic diarrhea in the absence of identifiable causes. Consequently, there are times when this might be an indication for starting antiretroviral therapy.... Read more »

Chronic Diarrhea

Dear Dr. Gallant - I have read your pages daily and have found them veryhelpful and informative; I want to thank you verymuch for all that you do and for all the advice that you have given andcontinue to do so. My question is as follows: I havebeen...
Joel Gallant, M.D.

Response from Joel Gallant, M.D.

Johns Hopkins University, School of Medicine
The cause of your diarrhea is probably the nelfinavir, unless it beganbefore or long after you started the medication. I assume you've triedeverything, but it's worth repeating my usual recommendations. TakeMetamucil or Citrucel twice a... Read more »

Chronic Diarrhea

I have had chronic diarrhea for 4 months now. Nothing in my diet has changed, I went off dairy for 4 days, and off my Truvada/Sustiva for 6 days with no change. I had a colonoscopy and everything looks fine. I just realized that when the diarrhea...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Stopping Sustiva at the same time as your other HIV medications runs a significant risk for the development of resistance to Sustiva so one has to be very careful (involve your HIV specialist) when that is done. I assume you have been checked for... Read more »

chronic diarrhea

About a month ago i was switched to an aggressive therapy to treat my hiv. I am entering my 25th year of infection and have experienced drug resistance. The drugs I'm taking are Norvir, Prezista, AZT, Isentress, and Truvada. I'm...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Many of your meds can result in stomach sympptoms including diarrhea (ritonavir, darunavir, tenofovor and AZT). I have some patients who use imodium on a regular basis and try to titrate (find the best dose for them) it to minimize the appearance... Read more »
Connect With Others

diarrhea in hiv

Posted by anonymous123, 3 Replies
can diarrhea be the only symptom for hiv or do u have to have multiple symptoms? Read more »

Diarrhea/HIV

Posted by Anonymous, 1 Reply
I live in Los Angeles and has HIV since 1982, I've had diarrhea for three weeks and got on a vitamin supplement with herbs, probiotics,colon cleanser, vitamins, minerals, anti-oxidents and enzymes. My diarrhea went away in one and a half days and I... Read more »

Diarrhea

Posted by Anonymous, 2 Replies
Hey there everyone. FIrst of all i wanted to say I appreciate what everyone does in this forum, supporting each other and giving confort. I hope it will remain this way for ever since it brings ALOT of relief to people who worry about HIV, including... Read more »

AIDS related diarrhea

Posted by Anonymous
AIDS-related diarrhea? I am interested in learning more about its
prevalence, causes and possible treatments. Any feedback is
welcome. Thanks




Read more »